Alert archive / Florida / Lake Wind Advisories in 2017
Lake Wind Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 3, 2017, 3:42 AM EDT for 6 counties in Florida. It took effect at Oct 3, 2017, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 3, 2017, 6:00 AM EDT
- Expired
- Oct 3, 2017, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS72 KMLB 030742 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 342 AM EDT Tue Oct 3 2017 FLZ041-044>047-053-054-058-059-064-141-144-147-040000- /O.NEW.KMLB.LW.Y.0013.171003T1000Z-171004T0000Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 342 AM EDT Tue Oct 3 2017 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Lake Wind Advisory, which is in effect until 8 PM EDT this evening. * WINDS...East-northeast winds increasing to 20 to 25 mph with frequent gusts to around 30 to 35 mph. * IMPACTS...Strong and gusty winds will produce rough and choppy boating conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Sedlock
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 2, 8:38 PM EDT, 7 hours 4 minutes earlier.
Area forecast discussion, Oct 2, 8:38 PM EDT, 7 hours 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
838 PM EDT Mon Oct 2 2017
.UPDATE...
Surface high pressure extending from the NE to the mid Atlantic
coast has tightened the pressure gradient with about an 8 mb
gradient from JAX to KEY this evening. ENE winds will continue
overnight with breezy to windy conditions along the beaches and
immediate coast and winds dropping to around 10 mph for the
interior. Slightly higher coverage of showers across the Atlantic
has moved onshore across Volusia county into mid evening and will
raise rain chances slightly there. Short range guidance continues
trend of developing an increase in shower activity offshore the
Treasure coast through the night and then moving onshore by the late
night hours. Will nudge rain chances up slightly to around 50
percent for areas south of Sebastian along the east coast with
expected increase in marine shower activity moving onshore. Some
drier air has moved in at the mid levels this evening reducing depth
and precip potential of Atlc showers. GFS shows moisture surging
westward in the H8-H7 layer across srn sections later tonight likely
allow for higher coverage and some higher precip potential toward
morning along srn coastal sections. High Surf Advisory continues at
the coast. Next high tide is between 6 am and 7 am with high surf
and onshore flow allowing for some beach erosion and water reaching
the dunes in some areas early Tuesday morning.
&&
.AVIATION...
Mainly VFR overnight tonight with onshore-moving showers and breezy
ENE winds at the coastal terminals. Some very brief MVFR ceilings
are possible with these showers. Interior sites should remain dry.
Showers continue for the coastal sites through the day on Tuesday
with some showers over the interior beginning in the early
afternoon. Winds will again be gusty out of the ENE.
&&
.MARINE...
ENE winds to 20-25 knots through the night expected with seas
currently 8-9 ft at buoy 41009 and 7 ft at buoy 41114. Small Craft
Advisory will remain in effect for much of the week with seas
building further into mid week.
&&
.HYDROLOGY...
A River Flood Warning remains in effect for the Saint Johns River
near Cocoa, above Lake Harney near Geneva, near Sanford, near Deland
and at Astor.
Major flooding is occurring near Cocoa, in addition to the ongoing
major flooding above Lake Harney near Geneva.
Moderate flooding persists near Sanford, near Deland and at Astor.
Widespread heavy rainfall that occurred over the basin in Brevard
county on Sunday will result in additional slight river rises near
Cocoa and above Lake Harney over the next few days. Both of these
areas are expected to remain in major flood stage into the weekend.
Moderate flooding will continue near Sanford, Deland and at Astor
for the next several days. There may be additional slight rises at
Astor into the mid week due to winds and tides near the mouth of the
river impeding the downstream flow of the water.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 85 73 85 / 30 40 20 30
MCO 72 87 70 88 / 20 40 20 20
MLB 79 86 79 87 / 40 60 30 40
VRB 80 84 78 86 / 50 60 50 40
LEE 71 87 70 88 / 10 30 20 20
SFB 72 86 71 87 / 20 40 20 20
ORL 73 87 72 88 / 20 40 20 20
FPR 80 84 79 86 / 50 60 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 4 PM EDT Thursday for Coastal Volusia
County-Indian River-Martin-Northern Brevard County-Southern
Brevard County-St. Lucie.
AM...Small Craft Advisory until 4 PM EDT Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Volkmer/Johnson/CombsHazardous weather outlook, Oct 2, 4:17 PM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 417 PM EDT Mon Oct 2 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030500- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 417 PM EDT Mon Oct 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .COASTAL FLOOD IMPACT... Large breaking waves up to 5 to 7 feet within the surf zone will likely produce minor beach erosion. This will be particularly true around the times of local high tide from around 4 PM through 8 PM tonight. A High Surf Advisory remains in effect for the entire central Florida Atlantic Coast. .RIP CURRENT IMPACT... A lingering long period ocean swell will lead to a moderate risk for rip currents at area beaches today. Remember to always heed the advice of local beach patrol before entering the water, and only swim within sight of a lifeguard. .WIND AND SEA IMPACT... Easterly winds up to 20 to 25 knots with frequent higher gusts will build seas to 6 to 9 feet near shore and up to 10 to 12 feet offshore. Small craft advisories remain in effect. .RIVER FLOOD IMPACT... The Saint Johns river is forecast to remain in moderate flood stage near Sanford, Deland and Astor. Near Geneva and Cocoa, where the river is already in major flood stage, slight rises are forecast over the next few days due to the recent heavy rain in Brevard County. Slight rises are forecast at Astor as well. Any additional rainfall in the basin could enhance localized rises. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A strong ridge of high pressure will produce several more days of breezy to windy onshore flow. Gusty, onshore moving showers and squalls are are likely into at least Friday, especially along the coast. As seas and surf build through this week, conditions for boaters and beachgoers will become increasingly dangerous. Numerous strong rip currents are also likely, and additional erosion of the already weakened beaches and the dune line may occur around the times of high tides. High rain chances will lead to localized flooding or aggravation of ponding or standing water, especially in poor drainage and low lying areas, water retention areas, and near larger river basins such as the St Johns River, which is forecast to remain nearly steady or slowly rise into mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:52 PM EDT | Gale Warning | MLB | 21 hr | |
| Oct 3, 12:52 PM EDT | Small Craft Advisory | MLB | 63 hr | |
| Oct 3, 6:42 PM EDT | Coastal Flood Advisory | MLB | Volusia | 4 days |
Nearby
Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.